Mumsnet has not checked the qualifications of anyone posting here. If you need help urgently, see our mental health web guide which can point you to expert advice.

Citalopram - side effects so soon?

(102 Posts)
FV45 Thu 12-May-16 10:08:49

Took my first one 3hrs ago. 20mg
I have headache, dry mouth, shaky/dizzy, sick.
Surely it's too soon for side effects, isn't it?

Lumpylumperson Thu 12-May-16 10:11:44

Message withdrawn at poster's request.

FV45 Thu 12-May-16 10:13:41

Thanks...but OMG....don't think I can handle it.
I'm on them to help me get through terrible EA divorce.

ems942 Thu 12-May-16 10:13:54

yes, its very unlikely. perhaps they are anxiety symptoms rather than the medication?

Thornrose Thu 12-May-16 10:14:00

That's interesting I took my first Sertaline about an hour ago. I feel a bit dizzy and light headed. Is Citalopram an anti depressant?

FV45 Thu 12-May-16 10:20:07

I've been suffering with anxiety for a long time and finally gave in to trying ADs. These are much different symptoms.

soap34 Thu 12-May-16 10:23:44

Message withdrawn at poster's request.

FV45 Thu 12-May-16 10:28:11

How did you manage to make yourself keep taking them? I'm pathetic....falling apart thinking I'll have to put up with this before it gets better.

FV45 Thu 12-May-16 10:30:30

I've already lost weight. I'll be underweight if I lose any more.
Is that the trade off?

Do I just soldier on because they're drug side effects rather than actual physical illness ie will I feel better when I go for a run or is my body telling me something?

ScarlettDarling Thu 12-May-16 10:30:59

I had side effects just a few hours after taking my first Sertraline tablet. That night I felt really peculiar; cold sweats, shakes, dizziness, cramps. You need to persevere though. The side effects will pass within a week or two and the medication will help.

ScarlettDarling Thu 12-May-16 10:31:41

And you aren't pathetic, you're just fragile at the minute.
Keep up with the meds flowers

Lumpylumperson Thu 12-May-16 10:33:17

Message withdrawn at poster's request.

abbsismyhero Thu 12-May-16 10:34:37

i had side effects with sertraline within a couple of hours i was jammed on the loo! following day i just had nausea by the end of the week no effects at all

soap34 Thu 12-May-16 10:35:47

Message withdrawn at poster's request.

Thornrose Thu 12-May-16 10:39:26

My dd started taking Sertraline when she was 15. She felt sickly and dizzy for about 3 days then she was fine. (I keep telling myself if she can do it, I can!)

My GP urged me to ride out the side effects, it will be worth it.

We can do this. flowers

FV45 Thu 12-May-16 10:41:04

OK. Will you hold my hand through it then please?

FV45 Thu 12-May-16 10:42:03

...and thank you. Comfort in shared experiences.....

Lumpylumperson Thu 12-May-16 10:42:50

Message withdrawn at poster's request.

Thornrose Thu 12-May-16 10:45:44

I'm starting to feel really weird and quite anxious. I'll pop on and off this thread over the next few days if it helps?

LikeASoulWithoutAMind Thu 12-May-16 10:54:27

I had similar side effects OP but it only lasted a few days. I found taking them in the evening helped. It was definitely worth it though - they helped me so much.

You can do this.

flowers

OhGrace Thu 12-May-16 14:05:10

I have just started taking these.

Two days in and I'm jittery, massive pupils, crazy dry mouth. Barely slept the last two nights. Really hoping it doesn't take long for the side effects to settle down.

Does anyone think taking them with food would help?

FV45 Thu 12-May-16 14:24:21

grace Urggg....haven't checked my pupils.

Yes, I think eating would help. I have a GP friend who said I should have eaten something and that it's best to take them in the morning due to the sleep issues.

I have never been a breakfast person but I will start having a piece of toast when I have my tablet.

I am feeling a little better since I ate something.

Xoticdreamz Thu 12-May-16 14:39:43

I started and am still on 10 mg citalopram . Have been on them for 3 weeks with the thought to increase to 20mg , my anxiety levels increased so much that I have stayed at 10 for another 3 weeks though .

I felt pretty strange and my sleep was rubbish however over the last two days my anxiety levels have reduced quite a lot and after changing to taking in the morning my sleep I improved ( was taking about teatime )
I had no nausea and no weight loss .
Keep at it and good luck .

OhGrace Thu 12-May-16 14:42:16

I was mortified at my pupils yesterday, looked like I belonged at a rave rather than pre-school gates!

My jaw is soooo tense and aching too.

I'm not a breakfast person either.... a friend of mine took hers at night so as to sleep through the time when effects can be strongest, I followed suit but wondering now if I'd be better off changing times.

Thornrose Thu 12-May-16 14:59:49

I look out of my head! Glassy eyed and clenching jaw. I just feel...weird!

I've eaten lunch and I feel really sick now.

Join the discussion

Join the discussion

Registering is free, easy, and means you can join in the discussion, get discounts, win prizes and lots more.

Register now